Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 68, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 22, 2005, 5:47 PM EDT for Adams County, Pennsylvania. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2005, 5:47 PM EDT (21:47 UTC)
- Expired
- Jun 22, 2005, 6:14 PM EDT
- In force
- 27 min
- Issued by
- NWS State College, PA
- Area
- Counties, with a storm outline in the text
County Adams County, PA
The radar
The Sterling radar (KLWX), 94 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 9.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 222147 SVRCTP PAC001-222230- /O.NEW.KCTP.SV.W.0068.050622T2147Z-050622T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 547 PM EDT WED JUN 22 2005 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA * UNTIL 630 PM EDT * AT 543 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF CASHTOWN...OR 10 MILES NORTHEAST OF WAYNESBORO...AND MOVING SOUTH AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARROLL VALLEY AROUND 555 PM EDT... SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A STURDY LOCATION NOW. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3990 7731 3989 7749 3970 7747 3971 7726 $$ FORECASTER: JV/DO
2 follow-up statements
000 WWUS51 KCTP 222203 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 603 PM EDT WED JUN 22 2005 PAC001-222230- /O.CON.KCTP.SV.W.0068.000000T0000Z-050622T2230Z/ ADAMS- 603 PM EDT WED JUN 22 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 630 PM EDT FOR ADAMS COUNTY... AT 559 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CARROLL VALLEY...OR 7 MILES EAST OF WAYNESBORO...MOVING SOUTH AT 25 MPH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3990 7731 3989 7749 3970 7747 3971 7726 $$ FORECASTER: JV
000 WWUS51 KCTP 222214 SVSCTP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 614 PM EDT WED JUN 22 2005 PAC001-222224- /O.CAN.KCTP.SV.W.0068.000000T0000Z-050622T2230Z/ ADAMS- 614 PM EDT WED JUN 22 2005 ...THE SEVERE THUNDERSTORM WARNING FOR ADAMS COUNTY IS CANCELLED... THE STORM HAS MOVED OUT OF THE AREA. THE THREAT FOR SEVERE WEATHER HAS PASSED. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. LAT...LON 3990 7731 3989 7749 3970 7747 3971 7726 $$ FORECASTER: JV
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:28 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, Jun 22, 2:28 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 228 PM EDT WED JUN 22 2005 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)... TNT...AFTER ANY LINGERING RW/TRW DIE OUT ACROSS FAR S...EXPECT SKIES TO RAPIDLY CLEAR...WITH COOL DRY AIR ADVECTING S. WITH FRONT MOVING S A BIT SLOWER THAN ORIGINALLY ANTICIPATED...INCREASED MIN TEMPS A TAD...ESP ACROSS THE S...WHERE FORECAST MINS SHOULD LEAN MORE TOWARD WARMER MET MOS. THU-THU NT...SHOULD BE MAINLY CLEAR...AND COMFORTABLY WARM/DRY. WITH 850 TEMPS WARMING TO +10 TO +13C BY AFTN...EXPECT MAX TEMPS TO REACH 70-75 ACROSS HIGHER TERRAIN OF N/W...TO THE LOWER 80S ACROSS VALLEY LOCALES OF CENTRAL AND E. FOR THU NT...WITH MAINLY CLEAR SKIES...LIGHT WINDS...AND LOW PWATS REMAINING...EXPECT MINS TO DROP CLOSER TO COOLER MAV MOS IN MOST PLACES. THIS STILL ALLOWS SOME NW AREAS TO SETTLE INTO THE MID/UPPER 40S...WITH MAINLY 50S ELSEWHERE. FRI-FRI NT...RAPID WARM-UP ENSUES...ALTHOUGH DO NOT THINK CWA WILL WARM UP QUITE AS FAST AS WHAT MOST 12Z MOS VALUES INDICATE. THUS...UNDERCUT THESE NUMBERS BY AT LEAST A FEW DEGREES...WHICH SHOULD YIELD MAX TEMPS OF NEAR 80 ACROSS HIGHER TERRAIN OF N/W...TO MID/UPPER 80S ACROSS VALLEYS OF CENTRAL AND E. FOR NOW...KEPT POPS AOB 10% MOST PLACES...AS FORECAST LFCS REMAIN QUITE HIGH...HOPEFULLY PREVENTING CONVECTION FROM FIRING LATE IN THE DAY ALONG ANY LAKE BREEZE BOUNDARY. HOWEVER...WITH INCREASED INSTABILITY...WL NEED TO WATCH. FOR FRI NIGHT...RATHER WARM...WITH MOST OVERNIGHT MINS HOLDING IN THE 60S. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)... SAT...STILL LOOKING RATHER HOT...WITH TEMPS GENERALLY RANGING FROM 80-85 ACROSS HIGHER TERRAIN OF N/W...TO 85-90 MOST CENTRAL AREAS...AND AROUND/JUST OVER 90 ACROSS MUCH OF SUSQ VALLEY...AND SOME CENTRAL VALLEY LOCALES. WL MAINTAIN CHC POPS ACROSS N...TAPERING TO SLIGHT CHC ACROSS FAR S...AND EMPHASIZE AFTN TIMING FOR TRW. ANY TSTMS THAT DO OCCUR LATER SAT CAN BECOME QUITE STRONG DUE TO LARGE CAPE VALUES. SAT NT-SUN NT...FRONT LOOKS TO SLOW SOUTHWARD MOVEMENT DURING THIS TIME...POSSIBLE STALLING ACROSS SOUTHERN PA BY SUN AFTN. AS SUCH...WL KEEP SLIGHT CHC POPS FOR SAT NT...THEN RAISE TO LOW CHC POPS ON SUN DUE TO EXPECTED CLOSE PROXIMITY OF FRONTAL SYSTEM. FOR TEMPS...WL KEEP SAT NT MINS RATHER WARM ACROSS CENTRAL AND S...BUT A BIT COOLER OVER FAR NW. FOR SUN...WL TAPER THE HEAT FROM SAT MAXES BY ABOUT 5 DEGREES MOST PLACES...KEEPING HIGHER TERRAIN OF NW IN THE MID-UPPER 70S...WITH LOWER-MID 80S ACROSS MOST CENTRAL AND E LOCALES. MON-WED NT...LARGE MODEL DISCREPANCY...PARTIALLY DUE TO CONVECTION DEVELOPING E OF CARRIBBEAN. SOME 00Z/22 MREF MEMBERS...AND EVEN MORE CMC MEMBERS ARE TRYING TO BRING A SFC LOW PRESSURE SYSTEM FROM EASTERN CARRIBBEAN NW INTO BAHAMAS...THEN MID ATLANTIC REGION DURING THIS TIME FRAME AS IT CIRCULATES UNDERNEATH STRONG UPPER RIDGE OVER N ATLANTIC. OTHER MODELS MUCH LESS EMPHATIC WITH TROPICAL CONNECTION...AND KEEP ANY ASSOCIATED MOISTURE OFF TO THE S OF CENTRAL PA. AT THIS TIME...WL KEEP SLIGHT CHC MENTION OF TRW THROUGH THE PERIOD DUE TO HIGH DEGREE OF UNCERTAINTY. ALSO...WL TREND TEMPS BACK UPWARD DURING THIS TIME. HUMIDITY LEVELS SHOULD BECOME VERY UNCOMFORTABLE BY MID WEEK...WITH DEWPTS INCREASING TO LOWER 70S ACROSS SE AREAS. && .AVIATION... SHOWERS AND A FEW THUNDERSTORMS POPPING ALONG THE FRONT AS IT SLIDES SOUTH ACROSS PA. ATTM...COVERAGE TOO LIMITED TO MENTION IN TAFS...BUT WILL HAVE TO MONITOR PROGRESS FOR THE NEXT FEW HOURS. AFTER FROPA THIS EVENING...AND LOSS OF DIURNAL HEATING...WILL SEE PCPN QUICKLY END. CLEAR SKIES OVERNIGHT IN THE WAKE OF THE FRONT. WITH LOWERING DEWPOINTS...AND LACK OF WIDESPREAD PCPN TODAY...HAVE NOT INCLUDED FOG IN THE OVERNIGHT TAFS. VFR CONDS WITH CLEAR SKIES FOR TOMORROW. && .CTP WATCHES/WARNINGS/ADVISORIES... PA...NONE. && SHORT TERM...KL LONG TERM...KL AVIATION...JUNG
Hazardous weather outlook, Jun 22, 5:02 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 502 AM EDT WED JUN 22 2005 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-230901- ADAMS PA-BEDFORD PA-BLAIR PA-CAMBRIA PA-CAMERON PA-CLEARFIELD PA- COLUMBIA PA-CUMBERLAND PA-DAUPHIN PA-ELK PA-FRANKLIN PA-FULTON PA- HUNTINGDON PA-JUNIATA PA-LANCASTER PA-LEBANON PA-MCKEAN PA- MIFFLIN PA-MONTOUR PA-NORTHERN CENTRE PA-NORTHERN CLINTON PA- NORTHERN LYCOMING PA-NORTHUMBERLAND PA-PERRY PA-POTTER PA- SCHUYLKILL PA-SNYDER PA-SOMERSET PA-SOUTHERN CENTRE PA- SOUTHERN CLINTON PA-SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA- UNION PA-WARREN PA-YORK PA- 502 AM EDT WED JUN 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 4:07 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 407 PM EDT WED JUN 22 2005 PAZ056-222030- PERRY- 407 PM EDT WED JUN 22 2005 ...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY... AT 402 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 20 MILES NORTHWEST OF ENOLA...MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL BE NEAR NEWPORT...MONTGOMERY FERRY AROUND 415 PM...NEW BLOOMFIELD AROUND 420 PM AND AMITY HALL AROUND 425 PM. WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: ONDREJIK
Special weather statement, Jun 22, 4:29 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 429 PM EDT WED JUN 22 2005 PAZ063-222100- CUMBERLAND- 429 PM EDT WED JUN 22 2005 ...A STRONG THUNDERSTORM WILL AFFECT CUMBERLAND COUNTY THROUGH 5 PM... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES NORTHWEST OF MECHANICSBURG...MOVING SOUTH AT 30 MPH. THE THUNDERSTORM WILL BE NEAR WERTZVILLE...CARLISLE SPRINGS AROUND 435 PM...HOGESTOWN...MECHANICSBURG...SHIREMANSTOWN... CARLISLE AROUND 440 PM...BOILING SPRINGS AROUND 445 PM AND MOUNT HOLLY SPRINGS AROUND 450 PM. WIND GUSTS TO 35 MPH AND PEA SIZED HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: JV/ME
Special weather statement, Jun 22, 4:52 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 452 PM EDT WED JUN 22 2005 PAZ065-222145- YORK- 452 PM EDT WED JUN 22 2005 ...A STRONG THUNDERSTORM WILL AFFECT YORK COUNTY THROUGH 545 PM... AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES SOUTH OF MECHANICSBURG...MOVING SOUTH AT 25 MPH. THE THUNDERSTORM WILL BE NEAR WELLSVILLE AROUND 505 PM... MANCHESTER AROUND 510 PM...DOVER...WEIGELSTOWN AROUND 515 PM... EMIGSVILLE AROUND 520 PM...THOMASVILLE...YORK AROUND 525 PM...SPRING GROVE AND NEW SALEM AROUND 530 PM. WIND GUSTS TO 35 MPH AND DIME SIZED HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: JV/ME
Special weather statement, Jun 22, 5:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 501 PM EDT WED JUN 22 2005 PAZ033-222130- SOMERSET- 501 PM EDT WED JUN 22 2005 ...A STRONG THUNDERSTORM WILL AFFECT SOMERSET COUNTY THROUGH 530 PM... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF CUMBERLAND...MOVING SOUTH AT 15 MPH. THIS STORM WILL MOVE ACROSS WELLERSBURG. WIND GUSTS TO 35 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM. FORECASTER: JV/ME
Special weather statement, Jun 22, 5:05 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 505 PM EDT WED JUN 22 2005 PAZ063-064-222200- ADAMS-CUMBERLAND- 505 PM EDT WED JUN 22 2005 ...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND AND ADAMS COUNTIES THROUGH 6 PM... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS EXTENDING FROM 12 MILES WEST OF WEIGELSTOWN TO 11 MILES SOUTH OF CARLISLE TO 9 MILES SOUTHEAST OF SHIPPENSBURG...MOVING SOUTH AT 30 MPH. THE THUNDERSTORMS WILL BE NEAR HEIDLERSBURG...ARENDTSVILLE AROUND 510 PM...CASHTOWN...BIGLERVILLE AROUND 515 PM...SEVEN STARS...NEW OXFORD AROUND 520 PM...MCSHERRYSTOWN...GETTYSBURG AROUND 525 PM...FAIRFIELD AND BONNEAUVILLE AROUND 530 PM. WIND GUSTS TO 35 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: JV/ME
Special weather statement, Jun 22, 5:12 PM EDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE STATE COLLEGE PA 512 PM EDT WED JUN 22 2005 PAZ036-222215- FRANKLIN- 512 PM EDT WED JUN 22 2005 ...STRONG THUNDERSTORMS WILL AFFECT FRANKLIN COUNTY THROUGH 615 PM... AT 507 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS OVER SHIPPENSBURG...MOVING SOUTH AT 35 MPH. THE THUNDERSTORMS WILL BE NEAR MONT ALTO AROUND 525 PM...ROUZERVILLE AROUND 535 PM AND WAYNESBORO AROUND 540 PM. WIND GUSTS TO 35 MPH AND DIME SIZED HAIL ARE POSSIBLE WITH THESE STORMS. FORECASTER: JPV/ME
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.